MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-04-04-L
Medical Device Problem Codes Migration or Expulsion of Device (1395); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, a 4x4mm amplatzer piccolo occluder was chosen for implant using a 4f amplatzer tvlp catheter in a patent ductus arteriosus (pda) occlusion procedure.The dimensions of the defect were measured as 4.1 mm at the aorta, 2.7 mm at the pulmonary end, and 7.5 mm in length.The sizing of the device was determined using angiography and transesophageal echocardiography.During the procedure, angiography and transesophageal echocardiography were utilized as imaging modalities.At the time of release, the team encountered difficulty, noting that the device appeared to be tightly attached to the screw, which resulted in the device twisting along its axis.Consequently, its position was altered within the heart, leading to embolization after release.The migration/embolization was identified through angiography.The device completely dislodged from the implant site.The implanter believes the cause of embolization was difficulty releasing the prosthesis, with twisting of the prosthesis within its own shaft.A stability check was performed, and no leak was detected around the lobe of the device during the procedure.The patient did not experience any rhythm change or clinical signs or symptoms during or after the event.There was no difficulty with implanting the device, such as multiple recaptures or repositioning.Following embolization, a percutaneous recapture attempt with a snare was performed; however, retrieval was unsuccessful as the device lodged distally in a small branch of the right pulmonary artery, causing a partial obstruction of blood flow.The retrieval was not considered an emergency procedure to prevent permanent impairment or death.The procedure was completed using a new 4x4 mm amplatzer piccolo occluder.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The investigation for (b)(6) is determined to be a duplicate of (b)(6).Please refer to (b)(6) for the investigation.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24098825
Report Number2135147-2026-00338
Device Sequence Number21397325
Product Code MAE
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Model Number9-PDAP-04-04-L
Device Catalogue Number9-PDAP-04-04-L
Device Lot Number10430737
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Supplement Date Received by Manufacturer06/11/2026
Initial Report FDA Received Date01/16/2026
Supplement Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown